Alert archive / New Mexico / High Wind Watches in 2012

High Wind Watch 3, NWS Albuquerque, NM

February 19, 2012

NWS Albuquerque, NM issued this high wind watch at Feb 19, 2012, 5:01 AM MST. It took effect at Feb 20, 2012, 6:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 19, 2012, 5:01 AM MST (12:01 UTC)
In effect from
Feb 20, 2012, 6:00 AM MST
Expired
Feb 20, 2012, 4:50 AM MST
In force
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

892 
WWUS75 KABQ 191201
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
501 AM MST SUN FEB 19 2012

...POTENTIAL FOR STRONG WINDS ON PRESIDENTS DAY...

.A STRENGTHENING WINTER STORM SYSTEM OVER THE GREAT BASIN WILL
DIVE SOUTHEAST ACROSS NEW MEXICO THROUGH MONDAY. THE COMBINATION
OF STRONG WINDS ALOFT AND A DEEPENING SURFACE LOW PRESSURE CENTER
OVER SOUTHEAST COLORADO MAY SET THE STAGE FOR STRONG WINDS ACROSS
PORTIONS OF EASTERN NEW MEXICO MONDAY. BLOWING DUST AND STRONG
CROSSWINDS ARE POSSIBLE WITHIN THIS AREA.

NMZ523-526-533>540-192300-
/O.NEW.KABQ.HW.A.0003.120220T1300Z-120220T2300Z/
CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-
SOUTHWEST CHAVES COUNTY-
501 AM MST SUN FEB 19 2012

...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY AFTERNOON. 

* LOCATION...THE SOUTH CENTRAL MOUNTAINS...CENTRAL HIGHLANDS...AND
  MUCH OF THE EAST CENTRAL AND SOUTHEAST PLAINS.

* WINDS...POTENTIAL FOR WEST WINDS 30 TO 40 MPH WITH GUSTS TO 60
  MPH.

* TIMING...AFTER SUNRISE MONDAY THROUGH LATE MONDAY AFTERNOON.

* VISIBILITY...LOCALLY REDUCED IN AREAS OF BLOWING DUST.

* LOCAL IMPACTS...STRONG CROSSWINDS ALONG NORTH TO SOUTH ORIENTED
  ROADWAYS. THERE IS POTENTIAL FOR DAMAGE TO VARIOUS LIGHT WEIGHT
  STRUCTURES...TREE LIMBS...AND OTHER LIGHT WEIGHT OUTDOOR ITEMS
  SUCH AS PATIO FURNITURE AND FENCES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR
A POTENTIALLY DAMAGING HIGH WIND EVENT IN AND CLOSE TO THE WATCH
AREA. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH
OR MORE CAN LEAD TO PROPERTY DAMAGE. MONITOR THE LATEST FORECASTS
AT WEATHER.GOV/ABQ...LISTEN TO NOAA WEATHER RADIO OR YOUR
FAVORITE MEDIA OUTLET.

&&

$$
2 follow-up statements
601 
WWUS75 KABQ 192234
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
334 PM MST SUN FEB 19 2012

...POTENTIAL FOR STRONG WINDS ON PRESIDENTS DAY...

.A STRONG UPPER LEVEL TROUGH OF LOW PRESSURE WILL SWING OVER THE
CENTRAL ROCKIES THROUGH MONDAY. THE COMBINATION OF STRONG WINDS
ALOFT AND A DEEPENING SURFACE LOW PRESSURE CENTER OVER SOUTHEAST
COLORADO IS EXPECTED TO SET THE STAGE FOR STRONG WINDS ACROSS
MUCH OF EASTERN NEW MEXICO MONDAY. BLOWING DUST AND STRONG
CROSSWINDS ARE POSSIBLE WITHIN THIS AREA.

NMZ530>532-201300-
/O.EXA.KABQ.HW.A.0003.120220T1300Z-120220T2300Z/
UNION COUNTY-HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-
334 PM MST SUN FEB 19 2012

...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY AFTERNOON. 

* LOCATION...THE NORTHEASTERN PLAINS OF NEW MEXICO.

* WINDS...POTENTIAL FOR WEST WINDS 30 TO 40 MPH WITH GUSTS TO 55
  AND 60 MPH.

* TIMING...AFTER SUNRISE MONDAY THROUGH LATE MONDAY AFTERNOON.

* VISIBILITY...LOCALLY REDUCED IN AREAS OF BLOWING DUST.

* LOCAL IMPACTS...STRONG CROSSWINDS ALONG NORTH TO SOUTH 
  ORIENTED ROADWAYS. THERE IS POTENTIAL FOR DAMAGE TO VARIOUS 
  LIGHT WEIGHT STRUCTURES...TREE LIMBS...AND OTHER LIGHT WEIGHT 
  OUTDOOR ITEMS SUCH AS PATIO FURNITURE AND FENCES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
POTENTIALLY DAMAGING HIGH WIND EVENT IN AND CLOSE TO THE WATCH
AREA. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH
OR MORE CAN LEAD TO PROPERTY DAMAGE. MONITOR THE LATEST FORECASTS
AT WEATHER.GOV/ABQ...LISTEN TO NOAA WEATHER RADIO OR YOUR
FAVORITE MEDIA OUTLET.

&&

$$

NMZ523-526-533>540-201300-
/O.CON.KABQ.HW.A.0003.120220T1300Z-120220T2300Z/
CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-
SOUTHWEST CHAVES COUNTY-
334 PM MST SUN FEB 19 2012

...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY AFTERNOON. 

* LOCATION...THE SOUTH CENTRAL MOUNTAINS...CENTRAL HIGHLANDS... 
  AND MUCH OF THE EAST CENTRAL AND SOUTHEAST PLAINS OF NEW MEXICO. 

* WINDS...POTENTIAL FOR WEST WINDS 30 TO 40 MPH WITH GUSTS TO 60 
  MPH. 

* TIMING...AFTER SUNRISE MONDAY THROUGH LATE MONDAY AFTERNOON.

* VISIBILITY...LOCALLY REDUCED IN AREAS OF BLOWING DUST.

* LOCAL IMPACTS...STRONG CROSSWINDS ALONG NORTH TO SOUTH 
  ORIENTED ROADWAYS. THERE IS POTENTIAL FOR DAMAGE TO VARIOUS 
  LIGHT WEIGHT STRUCTURES...TREE LIMBS...AND OTHER LIGHT WEIGHT 
  OUTDOOR ITEMS SUCH AS PATIO FURNITURE AND FENCES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
POTENTIALLY DAMAGING HIGH WIND EVENT IN AND CLOSE TO THE WATCH
AREA. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH
OR MORE CAN LEAD TO PROPERTY DAMAGE. MONITOR THE LATEST FORECASTS
AT WEATHER.GOV/ABQ...LISTEN TO NOAA WEATHER RADIO OR YOUR
FAVORITE MEDIA OUTLET.

&&

$$
552 
WWUS75 KABQ 201150
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
450 AM MST MON FEB 20 2012

...STRONG AND GUSTY WEST TO NORTHWEST WINDS OVER MUCH OF EASTERN
NEW MEXICO TODAY...

.AN UPPER LEVEL STORM SYSTEM SWINGING ACROSS NORTHERN NEW MEXICO
THIS MORNING WILL EXIT INTO KANSAS BY MIDDAY. THIS WILL ALLOW FOR
STRONG WEST TO NORTHWEST WINDS TO IMPACT MUCH OF EASTERN NEW
MEXICO. AREAS OF REDUCED VISIBILITIES IN BLOWING DUST OVER THE
PLAINS AS WELL AS STRONG CROSSWINDS ARE LIKELY BEFORE WINDS TAPER
OFF LATE IN THE DAY.

NMZ523-526-533>537-539-540-202300-
/O.UPG.KABQ.HW.A.0003.120220T1300Z-120220T2300Z/
/O.NEW.KABQ.HW.W.0004.120220T1300Z-120220T2300Z/
CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
450 AM MST MON FEB 20 2012

...HIGH WIND WARNING IN EFFECT UNTIL 4 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* LOCATION...THE SOUTH CENTRAL MOUNTAINS...CENTRAL HIGHLANDS...
  AND MUCH OF THE EAST CENTRAL AND SOUTHEAST PLAINS ALONG AND
  SOUTH OF INTERSTATE 40. 

* WINDS...WEST TO NORTHWEST WINDS 30 TO 40 MPH WITH GUSTS TO 60
  MPH.

* TIMING...WINDS WILL STRENGTHEN THROUGH THE MORNING THEN PEAK
  AROUND MIDDAY OR EARLY AFTERNOON BEFORE DIMINISHING LATE IN THE
  DAY.

* VISIBILITY...LOCALLY REDUCED IN AREAS OF BLOWING DUST.

* LOCAL IMPACTS...STRONG CROSSWINDS ARE EXPECTED ALONG NORTH TO
  SOUTH ORIENTED ROADWAYS...INCLUDING HIGHWAY 285 FROM CLINES
  CORNERS TO MESA...AND HIGHWAY 84 FROM SANTA ROSA TO FORT SUMNER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT
OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ538-202300-
/O.UPG.KABQ.HW.A.0003.120220T1300Z-120220T2300Z/
/O.NEW.KABQ.WI.Y.0006.120220T1300Z-120220T2300Z/
CHAVES COUNTY PLAINS-
450 AM MST MON FEB 20 2012

...WIND ADVISORY IN EFFECT UNTIL 4 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* LOCATION...CHAVES COUNTY PLAINS.

* WINDS...WEST TO NORTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* TIMING...WINDS WILL INCREASE DURING THE MORNING THEN PEAK AROUND
  MIDDAY OR EARLY AFTERNOON BEFORE TAPERING OFF LATE IN THE DAY.

* VISIBILITY...LOCALLY REDUCED IN AREAS OF BLOWING DUST.

* LOCAL IMPACTS...STRONG CROSSWINDS ALONG NORTH TO SOUTH ORIENTED
  ROADWAYS INCLUDING HIGHWAY 285 FROM MESA TO ROSWELL...WILL
  IMPACT TRAVEL ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

NMZ530>532-202300-
/O.UPG.KABQ.HW.A.0003.120220T1300Z-120220T2300Z/
/O.NEW.KABQ.WI.Y.0006.120220T1300Z-120220T2300Z/
UNION COUNTY-HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-
450 AM MST MON FEB 20 2012

...WIND ADVISORY IN EFFECT UNTIL 4 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* LOCATION...NORTHEAST PLAINS AS WELL AS EASTERN SAN MIGUEL
  COUNTY.

* WINDS...WEST TO NORTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH. 

* TIMING...WINDS WILL STRENGTHEN THROUGH THE MORNING...PEAKING
  AROUND MIDDAY OR EARLY AFTERNOON...THEN DIMINISH LATE IN THE AFTERNOON.

* VISIBILITY...LOCALLY REDUCED IN AREAS OF BLOWING DUST.

* LOCAL IMPACTS...STRONG CROSSWINDS ALONG NORTH TO SOUTH ORIENTED
  ROADWAYS...INCLUDING STATE ROAD 402 FROM CLAYTON TO THE JUNCTION
  WITH HIGHWAY 54...WILL IMPACT TRAVEL...ESPECIALLY FOR HIGH
  PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

NMZ521-522-524-202300-
/O.NEW.KABQ.WI.Y.0006.120220T1300Z-120220T2300Z/
SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-SOUTH CENTRAL HIGHLANDS-
450 AM MST MON FEB 20 2012

...WIND ADVISORY IN EFFECT UNTIL 4 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON. 

* LOCATION...SANDIA AND MANZANO MOUNTAINS...ESTANCIA VALLEY AND
  SOUTH CENTRAL HIGHLANDS. 

* WINDS...WEST TO NORTHWEST 25 TO 40 MPH WITH GUSTS TO 55 MPH.

* TIMING...WINDS WILL STRENGTHEN THROUGH THE MORNING REACHING
  THEIR PEAK AROUND MIDDAY OR EARLY AFTERNOON THEN DIMINISH LATE
  IN THE DAY.

* VISIBILITY...LOCALLY REDUCED IN AREAS OF BLOWING DUST IN THE
  ESTANCIA VALLEY AND SOUTH CENTRAL HIGHLANDS. 

* LOCAL IMPACTS...STRONG CROSSWINDS ALONG NORTH TO SOUTH ORIENTED
  ROADWAYS...INCLUDING STATE ROADS 41 AND 55...WILL IMPACT TRAVEL
  ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

NMZ529-202300-
/O.NEW.KABQ.WI.Y.0006.120220T1300Z-120220T2300Z/
NORTHEAST HIGHLANDS-
450 AM MST MON FEB 20 2012

...WIND ADVISORY IN EFFECT UNTIL 4 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON. 

* LOCATION...NORTHEAST HIGHLANDS INCLUDING LAS VEGAS. 

* WINDS...WEST TO NORTHWEST 25 TO 40 MPH WITH GUSTS TO 55 MPH.

* TIMING...WINDS WILL STRENGTHEN THROUGH THE MORNING REACHING
  THEIR PEAK AROUND MIDDAY OR EARLY AFTERNOON THEN DIMINISH LATE
  IN THE DAY.

* VISIBILITY...LOCALLY REDUCED IN AREAS OF BLOWING DUST. 

* LOCAL IMPACTS...STRONG CROSSWINDS ALONG NORTH TO SOUTH ORIENTED
  ROADWAYS...INCLUDING INTERSTATE 25...WILL IMPACT TRAVEL
  ESPECIALLY FOR HIGH PROFILE VEHICLES.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this high wind watch went out at Feb 19, 3:45 AM MST, 1 hour 16 minutes earlier.

Area forecast discussion, Feb 19, 3:45 AM MST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
345 AM MST SUN FEB 19 2012

.DISCUSSION...

...WIDESPREAD BLAST OF COLD TEMPERATURES AND NORTHERN TIER SNOW...

MID AND UPPER LEVEL MOISTURE IS INCREASING ACROSS NM IN ASSCN WITH
THE ARRIVAL OF OUR NEXT WINTER STORM SYSTEM. LOW LEVEL MOISTURE
ACROSS THE FAR EASTERN PLAINS IN THE FORM OF FREEZING FOG ALONG THE
TX STATE LINE WILL GET THE BOOT EARLY AS MODEST LEE TROUGHING TAKES
SHAPE OVER THE AREA. MODEL CONSENSUS IS BETTER THIS MORNING WITH
THE CORE OF THE UPPER WAVE PASSING ALONG THE CO/NM BORDER THRU
MONDAY MORNING. STRONG SW FLOW AHEAD OF THIS SYSTEM AND 150PCT OF
NORMAL PWAT VALUES WILL ALLOW RAIN/SNOW TO DEVELOP THIS AFTERNOON
OVER THE NW CORNER. 700MB AND 1000-500MB THICKNESS VALUES FALL
DRAMATICALLY BY LATE IN THE DAY THUS SNOW LEVELS WILL FALL VERY
QUICKLY BY MID AFTERNOON. ALSO ADDED THUNDER INTO WEST CENTRAL
AREAS AS LIFTED INDICES NEAR -1.5C COMBINE WITH STEEP LAPSE RATES
AND CAPE NEAR 500J/KG.

COLD AIR ADVECTION REALLY SLAMS THE REGION THIS EVENING WITHIN THE
BASE OF A DEEPENING 538DM H5 CLOSED LOW. THE DENDRITIC GROWTH ZONE
LAYER WILL COINCIDE WITH THE BEST MOISTURE AND UPSLOPE FLOW OVER
THE NORTHERN MTS SO HAVE OPTED TO UPGRADE TO WARNING FOR THE SAN
JUANS AND THE HIGHER TERRAIN OF THE SANGRES THRU MONDAY MORNING.
ADVISORIES WILL BLANKET THE SURROUNDING AREAS. THE BIG IMPACT WITH
THIS STORM WILL BE THE WINDS WITH BLOWING AND DRIFTING SNOW AND MUCH
COLDER TEMPS. THE MAIN WINDOW FOR SIGNIFICANT SNOW AND BLOWING SNOW
FOR THE NORTHERN MTS WILL BE BTWN 6PM THIS EVENING AND 3 AM MONDAY.
THE WIND THEN TRANSITIONS TO THE NE PLAINS WHERE HIGH WINDS ARE
POSSIBLE FROM KCQC TO KTCC AND KCVS. WILL ALSO HOIST A HIGH WIND
WATCH FOR THAT AREA.

AFTER A VERY ACTIVE PERIOD TODAY AND TOMORROW THE OVERALL WEATHER
PATTERN WILL QUIET DOWN. SEVERAL WEAK WAVES WILL TRAVERSE THE
NORTHERN HALF OF THE AREA ON MODEST NW FLOW THROUGH THE END OF
THE WEEK. TEMPS WILL START OUT BELOW NORMAL THEN GRADUALLY MODIFY
TO NEAR NORMAL BY THE END OF THE WEEK...EXCEPT FOR THE NE PLAINS
WHERE A BACK DOOR FRONT WILL REINFORCE COLDER TEMPS THURSDAY AND
FRIDAY.

GUYER

&&

.AVIATION...
MVFR/IFR CIGS/VSBYS IN BR/FZFG AND LIGHT PRECIPITATION AT 09Z ALONG
AND EAST OF THE PECOS RIVER VALLEY WILL SLOWLY ERODE FROM WEST TO
EAST AFTER 13Z AS SURFACE LEE TROUGH STRENGTHENS. SOUTHWEST FLOW
ALOFT TO STRENGTHEN THROUGHOUT THE DAY AS UPPER TROUGH TRACKS INTO
FOUR CORNERS REGION...AND LOWER ELEVATION RAIN AND SNOW AND MOUNTAIN
SNOW DEVELOP OVER THE SANGRE DE CRISTO MOUNTAINS TO THE SOUTHWEST
MOUNTAINS AND WEST TO THE ARIZONA BORDER. EXPECT MOUNTAINS TO BECOME
OCCASIONALLY OBSCURED OVER THIS REGION WHERE ISOLATED THUNDER IS
ALSO POSSIBLE. SURFACE WIND GUSTS TO 35 KT POSSIBLE AFTER 19Z ALONG
THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN AND NEAR THE ARIZONA
BORDER...WITH MOUNTAIN TOP WINDS BECOMING SIGNIFICANTLY STRONGER AFT
00Z.

NEXT AVIATION DISCUSSION SCHEDULED FOR 22Z.

&&

.FIRE WEATHER...

...CRITICAL FIRE WEATHER CONDITIONS POSSIBLE OVER MUCH OF THE
EASTERN PLAINS MONDAY...
...LOCALIZED CRITICAL CONDITIONS POSSIBLE THIS AFTERNOON OVER THE
EASTERN PLAINS...

LOW CLOUDS AND FOG IN THE EASTERN PLAINS THIS MORNING ARE EXPECTED
TO ERODE AS AN UPPER LEVEL TROUGH APPROACHES THE FOUR CORNERS REGION
FROM THE WEST AND SURFACE LEE TROUGH STRENGTHENS. LOWER ELEVATION
RAIN AND SNOW AND MOUNTAIN SNOW SHOWERS ARE EXPECTED TO BECOME MORE
WIDESPREAD OVER THE WEST AND NORTH AS THE DAY PROGRESSES AND THEN
OVER THE NORTH TONIGHT. SOME SNOW ACCUMULATIONS POSSIBLE OVER THE
NORTHERN MOUNTAINS THROUGH THIS PERIOD DUE TO STRONG AND MOIST
WESTERLY FLOW.

AS MOUNTAIN TOP WINDS STRENGTHEN AND THE LEE TROUGH DEEPENS...SO
DOES POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS. LOCALIZED
CONDITIONS ARE POSSIBLE THIS AFTERNOON MAINLY OVER THE EASTERN
PLAINS AS MINIMUM RH VALUES RANGE FROM NEAR 15 TO 20 PERCENT. WINDS
INCREASE OVERNIGHT AND FORECAST MODELS SUGGEST WILL REACH THEIR PEAK
SOMETIME BETWEEN EARLY MORNING MONDAY AND MID AFTERNOON. GUSTS TO
AROUND 55 OR 60 MPH ARE POSSIBLE ALONG THE EAST SLOPES OF THE
CENTRAL MOUNTAIN CHAIN AND EXTENDING INTO THE EAST CENTRAL PLAINS.
COMBINED WITH MINIMUM RH VALUES OF 12 TO 17 PERCENT OVER THE EAST
CENTRAL PLAINS AND EXTENDING NORTHWARD INTO THE SOUTHERN HALF OF THE
NORTHEAST PLAINS MONDAY...A FIRE WEATHER WATCH WILL BE ISSUED.

VENTILATION WILL BE GOOD TO EXCELLENT BOTH TODAY AND MONDAY AND INTO
TUESDAY. MONDAYS HIGHS WILL AVERAGE 5 TO 15 DEGREES BELOW NORMAL
WITH A FEW DEGREES OF WARMING FORECAST TUESDAY. SOME WINDINESS MAY
LINGER TUESDAY IN NORTHWEST FLOW AND WITH THE DRIER AIRMASS IN PLACE
SPOTTY CRITICAL CONDITIONS COULD DEVELOP MAINLY OVER GUADALUPE AND
DE BACA COUNTIES IN THE AFTERNOON. WEDNESDAY LOOKS TO BE DRY AND
WARMER BUT UNSETTLED WEATHER WILL RESUME TO CLOSE OUT THE WORK WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  46  19  41  19 /  50  50   5   0
DULCE...........................  42  13  37   9 /  50  70  20   5
CUBA............................  45  18  35  17 /  40  60  10   0
GALLUP..........................  44  15  39  15 /  40  40   0   0
EL MORRO........................  43  18  34  16 /  30  30   5   0
GRANTS..........................  47  18  37  20 /  30  30   0   0
QUEMADO.........................  48  22  40  21 /  20  20   0   0
GLENWOOD........................  55  25  51  20 /   0   0   0   0
CHAMA...........................  38  13  33  11 /  70 100  20   5
LOS ALAMOS......................  45  21  36  21 /  20  40   5   0
PECOS...........................  45  21  32  21 /  10  20   5   0
CERRO/QUESTA....................  43  11  33   8 /  40  60  20   5
RED RIVER.......................  36   8  24   8 /  40  70  50   5
ANGEL FIRE......................  40  12  28   9 /  30  50  30   5
TAOS............................  44  17  35  15 /  30  60  10   5
MORA............................  47  19  34  17 /   5  20   0   0
ESPANOLA........................  51  19  44  19 /   5  30   0   0
SANTA FE........................  47  19  37  23 /  20  50   5   0
SANTA FE AIRPORT................  50  23  40  19 /  10  30   0   0
ALBUQUERQUE FOOTHILLS...........  51  25  41  27 /  10  30   0   0
ALBUQUERQUE HEIGHTS.............  54  28  43  27 /   5  20   0   0
ALBUQUERQUE VALLEY..............  55  26  45  25 /   5  10   0   0
ALBUQUERQUE WEST MESA...........  55  27  45  26 /   5  10   0   0
LOS LUNAS.......................  57  27  45  24 /   5  10   0   0
RIO RANCHO......................  54  25  42  25 /  10  30   0   0
SOCORRO.........................  60  31  52  28 /   0   5   0   0
SANDIA PARK/CEDAR CREST.........  49  22  38  22 /  20  60  10   0
TIJERAS.........................  52  25  41  23 /  20  40   5   0
MORIARTY/ESTANCIA...............  50  24  38  21 /   5  10   0   0
CLINES CORNERS..................  48  22  34  22 /  10  20   0   0
GRAN QUIVIRA....................  52  27  41  24 /   5  10   0   0
CARRIZOZO.......................  56  26  48  26 /   0   0   0   0
RUIDOSO.........................  51  28  43  24 /   5   5   0   0
CAPULIN.........................  53  23  37  21 /   0   5  10   5
RATON...........................  56  25  42  19 /   0  10   5   0
SPRINGER........................  56  25  42  21 /   0   5   0   0
LAS VEGAS.......................  52  23  36  20 /   5  10   0   0
CLAYTON.........................  59  32  46  24 /   0   0  10   0
ROY.............................  57  29  43  24 /   0   0   0   0
CONCHAS.........................  63  34  50  28 /   0   0   0   0
SANTA ROSA......................  62  32  48  27 /   0   0   0   0
TUCUMCARI.......................  64  35  51  26 /   0   0   0   0
CLOVIS..........................  62  35  51  28 /   0   0   0   0
PORTALES........................  64  36  53  28 /   0   0   0   0
FORT SUMNER.....................  66  32  55  26 /   0   0   0   0
ROSWELL.........................  68  35  60  29 /   0   0   0   0
PICACHO.........................  64  31  54  26 /   0   0   0   0
ELK.............................  58  31  51  28 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING FOR
THE FOLLOWING ZONES...NMZ104-108.

HIGH WIND WATCH FROM MONDAY MORNING THROUGH MONDAY AFTERNOON FOR
THE FOLLOWING ZONES...NMZ523-526-533>540.

WINTER WEATHER ADVISORY FROM NOON TODAY TO NOON MST MONDAY FOR THE
FOLLOWING ZONES...NMZ501-503-504-511-512-515-516.

WINTER STORM WARNING FROM NOON TODAY TO NOON MST MONDAY FOR THE
FOLLOWING ZONES...NMZ510-513-514.

&&

GUYER
Hazardous weather outlook, Feb 18, 5:26 AM MST, 23 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
526 AM MST SAT FEB 18 2012

NMZ501>540-191300-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
526 AM MST SAT FEB 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ANOTHER ROUND OF LIGHT TO MODERATE SNOWFALL WILL DEVELOP OVER THE
NORTHWEST CORNER OF NEW MEXICO SUNDAY AFTERNOON THEN SPREAD EAST
ACROSS THE NORTHERN MOUNTAINS SUNDAY NIGHT AND INTO THE NORTHEAST
PLAINS MONDAY. THE FOCUS FOR MODERATE SNOWFALL ACCUMULATIONS WILL
BE OVER THE JEMEZ AND SANGRE DE CRISTO MOUNTAINS. IN ADDITION...
WINDY CONDITIONS WILL DEVELOP ACROSS MUCH OF THE REGION SUNDAY
AFTERNOON WITH LOCALIZED CRITICAL FIRE WEATHER CONDITIONS POSSIBLE
OVER THE NORTHEAST HIGHLANDS AND PLAINS.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GUYER

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 19, 4:12 AM MSTFire Weather WatchABQHarding, San Miguel, Union12 hr
Feb 19, 4:49 AM MSTWinter Storm WarningABQ30 hr
Feb 19, 4:49 AM MSTWinter Weather AdvisoryABQ30 hr
Feb 19, 4:01 PM MSTFire Weather WatchABQ35 hr
Feb 19, 4:01 PM MSTRed Flag WarningABQHarding, San Miguel, Union26 hr

Nearby

High Wind Watches in New Mexico, 2012Every high wind watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.